On the ∈-overflow probability of lossless codes

Ryo Nomura, Toshiyasu Matsushima, Shigeichi Hirasawa

Research output: Chapter in Book/Report/Conference proceedingConference contribution

2 Citations (Scopus)

Abstract

In this paper, we generalize the achievability of variable-length coding from two viewpoints. One is the definition of an overflow probability, and the other is the definition of an achievability. We define the overflow probability as the probability of codeword length, not per symbol, is larger than ηn and we introduce the ε-achievability of variable-length codes that implies an existence of a code for the source under the condition that the overflow probability is smaller than or equal to ε. Then we show that the ε-achievability of variable-length codes is essentially equivalent to the ε-achievability of fixed-length codes for general sources. Moreover we show the condition of ε-achievability for some restricted sources given ε.

Original languageEnglish
Title of host publicationProceedings - 2007 IEEE International Symposium on Information Theory, ISIT 2007
Pages441-445
Number of pages5
DOIs
Publication statusPublished - 2007 Dec 1
Event2007 IEEE International Symposium on Information Theory, ISIT 2007 - Nice, France
Duration: 2007 Jun 242007 Jun 29

Publication series

NameIEEE International Symposium on Information Theory - Proceedings
ISSN (Print)2157-8101

Conference

Conference2007 IEEE International Symposium on Information Theory, ISIT 2007
CountryFrance
CityNice
Period07/6/2407/6/29

ASJC Scopus subject areas

  • Theoretical Computer Science
  • Information Systems
  • Modelling and Simulation
  • Applied Mathematics

Cite this

Nomura, R., Matsushima, T., & Hirasawa, S. (2007). On the ∈-overflow probability of lossless codes. In Proceedings - 2007 IEEE International Symposium on Information Theory, ISIT 2007 (pp. 441-445). [4557265] (IEEE International Symposium on Information Theory - Proceedings). https://doi.org/10.1109/ISIT.2007.4557265